Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had unprotected sex. Took Nextchoice pill. Had bleeding. Having delayed period. Pregnant?

Last month in february I took the Next Choice One Dose plan b pill an hour after having unprotected sex and my fiance ejaculated inside me. About 2 weeks later i bled for a few days and then stopped and now I am late for my period. I have read that morning after pills like this can cause bleeding and then cause very late periods. I am freaking out because I was taken off my birth control in january for blood pressure reasons. I don t have any signs of pregnancy accept a missed period. Am I pregnant?
Asked On : Sun, 31 Mar 2013
Answers:  1 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Jun 2015
Hello dear,

The emergency birth control pills are considered effective when taken within 72 hours of unprotected sexual intercourse.
These pills have high hormonal content and can cause hormonal imbalance in the body, resulting in delay of periods.

However, to relieve your apprehension, you can get a Pregnancy test done using a Pregnancy kit.
In case of pregnancy, it will give positive result within one week.

The reasons for delay in periods can be many such as hormonal imbalance(as already explained), anovulatory cycles, stress, any infection or pathology in the uterus, ovary, etc.
So, if pregnancy test is negative & periods are further delayed, kindly consult a Gynecologist & get a proper clinical examination done.

Investigations like complete blood count, Ultrasound scan of abdomen and pelvis will be helpful to rule out any pathological cause for your symptoms.

Wishing you a good health.
Take care.
Answered: Sat, 13 Jul 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]

Related questions you may be interested in


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor